#4381 ·
I assume they don't want to go on record saying something stupid. They're following that rule about not speaking on things they don't actually understand. It's smart.
Started by Robin Myers91 · · 👁 707 views · 10K replies
Matthew White4 said:Look, redcrane22, just because I had a rough time doesn't mean you're headed for the same disaster. Honestly, I went through about 10 to 15 different antidepressants before I finally found "the one" that actually worked for me.
For me, the combo of Effexor XR 150 mg and Dogmatil 200 is absolute perfection.
I personally know people who swear by Calixta, too.
At the end of the day, you just have to hunt until you find the right fit.
Don't sweat it...
Lisa Myers said:I assume they don't want to go on record saying something stupid. They're following that rule about not speaking on things they don't actually understand. It's smart.
Brandon Lopez6 said:🤣
"do me a favor and save yourself some embarrassment"
honestly, I really hope you don't end up learning firsthand just how much "the same" they all are
but anyway 👋
@Susan Edwards8
dealing with depression. It didn't even go away after the Lexapro, but hey, at least I'm not a total sociopath anymore 👋 🙂
it just didn't work for me, not even close.
I was taking it because my doctor wouldn't prescribe anything else. In five months, I gained like 20 pounds.
so now I'm looking for something that won't absolutely wreck me. 🙄
lonetiger98 said:wait, what does that even mean?!😕 look, I've taken both—literally used them interchangeably—and they felt identical to me.🤷 seriously, zero difference at all, and I've been on them for years.
Lisa Myers said:I’m curious if there’s any psychotropic medication out there that actually causes weight loss 🤣? I’m being serious here—is there anything that genuinely suppresses appetite? I read somewhere that Zoloft works that way initially, but then the effect reverses... so, does such a thing exist? If that's the case, what do doctors prescribe for patients who are already struggling with weight issues? It seems counterproductive to give someone medication when we know it might just make them gain more weight 🤔
Jason Vaughn482 said:Personally, I found that Prozac actually caused me to lose weight.
Brandon Lopez6 said:For me, 0.5 Xanax didn't even touch my anxiety as much as 0.25 Ativan did. My doctor mentioned Ativan is better suited for psychosis.
Jason Vaughn482 said:Honestly, that's all psychological; Xanax and Helex are essentially the exact same medication—just alprazolam.
Lisa Myers said:I think that’s the same thing as Zoloft, too (someone please correct me if I'm wrong). I know that much.
So, does anyone know of an anti-anxiety med that actually helps with weight loss? Or do they all just make you gain weight? Does everyone gain weight from psych meds in general, or is it just specific groups?
Lisa Myers said:It’s obvious to me. It isn't the pills themselves causing the weight gain. It’s the food. 🤣It’s like that whole thing with appetite suppressants. But I’m asking specifically about the ones that actually work in the opposite direction—the ones that make you eat more. 🤣.
I still don't need antipsychotics.
Alright, thanks for getting back to me. 😉You didn't exactly make my day, but hey, it is what it is.
Matthew White4 said:So, back when I was on a cocktail of Prozac, Ludiomil, and Sulpiride, I ended up packing on about 55 pounds.
I actually went to my doctor specifically to get off the Sulpiride because I was gaining weight like crazy—I hit over 175 pounds easy.
She told me the culprit was probably the Ludiomil, so she pulled both the Ludiomil and the Prozac, kept the Sulpiride, and swapped in some Wellbutrin instead... and within three days, I could practically feel myself shrinking.
Don't even get me started on how I spent months starving myself, living on maybe one apple or a tiny bowl of muesli a day. I was hungry as hell, but I kept gaining weight, and it was clearly the meds doing it. My appetite hadn't even spiked.
Anyway, just sharing my experience...
Anthony Lopez8 said:While Prozac and Zoloft aren't identical, they share very similar properties.
As far as I am aware, it is rare to lose weight from anxiolytics. Some might experience slight weight gain, though I suspect that is more a byproduct of how the medication works—essentially boosting your mood enough that you actually feel like eating 😁.
There are certain antidepressants that lead to moderate weight gain, but it is crucial to note that both weight gain and weight loss are frequently cited as side effects for a large portion of antidepressants. And it truly is a mixed bag; some people pack on pounds while others drop several. Based on my experience, weight loss is often seen with Zoloft and Cymbalta, and I believe it happens frequently with Effexor as well, though I wouldn't suggest the latter unless one is dealing with severe depression.
The category where the vast majority of people experience SIGNIFICANT weight gain is antipsychotics. Within that group, Zyprexa is a primary culprit—gaining 40 or 50 pounds isn't unusual, a reality I have unfortunately experienced firsthand. If we look at the newer generation of antipsychotics, I believe Zeldox is the only one that doesn't carry that particular side effect.
George Allen71 said:George Allen71... I completely agree with you. I already posted my own experiences with antipsychotics here today... especially with Zyprexa... they switched me over to Zeldox specifically because I gained over 65 pounds so suddenly... but even Zeldox had its issues... the sedation was just awful. Now, I'm refusing to take any antipsychotics at all.
I have a question regarding the stabilizer Lamictal. I've heard rumors that some people gain weight from it as well. The official side effects don't mention changes in body weight... but I would love to hear if anyone else has dealt with that. I've been taking it for six months alongside my antidepressant for Bipolar Disorder, and I'm happy with the results.
It's true that the weight you put on from Zyprexa won't just disappear on its own... haha... it definitely won't... but I just want to be sure that Lamictal isn't going to make things worse when it comes to weight fluctuations.
Someone mentioned here that they lost weight on Prozac... but everything is so individual... and antidepressants, or any psychotropic medication for that matter, aren't prescribed for weight management—they are prescribed to treat serious conditions. In my case, my psychiatrist wouldn't even prescribe Prozac because of its tendency to increase anxiety during the initial stages.
No matter how unpleasant the side effects might be... if the medication actually works to address the primary issue it was intended for... then that's a win. We can deal with the secondary stuff once the main problem is stabilized.
I don't mean to offend anyone... but when a mental health disorder reaches a point where it's severely interfering with your ability to live a normal life, you stop worrying about the side effects or anything else... we just pray to God that the medicine works... that's what matters most.
Lisa Myers said:Weight gain isn't any less dangerous than a mental illness, even if I see your point. If someone is already overweight—and they're eating because of their mental struggles—then they deal with psychosomatic issues, and then the medication causes even more weight gain while treating the mind... you're just stuck in a vicious cycle and nothing gets better. I've made that a bit messy, but I hope people get what I'm trying to say.
I'm not looking for a weight-loss miracle in psychotropic drugs; I just don't want them to cause weight gain. Honestly, if weight loss were a side effect, that would be even better. That's really all I care about.